Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 9, 2007, 6:28 PM CDT for Bailey County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 9, 2007, 6:53 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
The radar
The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:40 PM CDT | TSTM WND GST 60 | 2 Ssw Muleshoe, TX | WEST TEXAS MESONET OBSERVATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 092328
SVRLUB
TXC017-100015-
/O.NEW.KLUB.SV.W.0201.070709T2328Z-070710T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 715 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF PROGRESS...OR ABOUT 10 MILES
SOUTHWEST OF MULESHOE...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEEDMORE AND
MULESHOE WILDLIFE REFUGE.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3430 10294 3418 10303 3389 10271 3402 10261
3425 10262
$$1 follow-up statement
000
WWUS54 KLUB 092353
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON JUL 9 2007
TXC017-100001-
/O.CAN.KLUB.SV.W.0201.000000T0000Z-070710T0015Z/
BAILEY TX-
651 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR BAILEY COUNTY IS CANCELED...
RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED BELOW SEVERE LEVELS. HEAVY RAIN...AND GUSTY WINDS WERE
STILL POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS OF BAILEY COUNTY.
LAT...LON 3430 10294 3418 10303 3389 10271 3402 10261
3425 10262
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:19 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 9, 3:19 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT MON JUL 9 2007 .SHORT TERM... MIDDLE LEVEL SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DECREASE IN COVERAGE ACROSS THE CENTRAL SOUTH PLAINS THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. WEAK COLD FRONT/OUTFLOW IS LOCATED OVER THE NORTHWESTERN CWA AND MAY BECOME A FOCUS FOR ADDITIONAL THUNDERSTORMS THROUGH THE EVENING BEFORE A CLUSTER OF STORMS ATTEMPTS TO ORGANIZE AND MOVE SOUTH TO SOUTHEASTWARD. QUESTION IS WHETHER IT DEVELOPS OVER NEW MEXICO OR SOUTH CENTRAL KANSAS? FOR NOW WILL NOT GO ANY HIGHER THAN SCATTERED POPS ACROSS THE AREA. ANY CONVECTIVE DEBRIS WILL HAVE AN IMPACT ON HIGH TEMPERATURES TOMORROW. HAVE GONE ON THE SLIGHTLY COOLER SIDE OF GUIDANCE FOR THIS FORECAST AND LET LATER SHIFTS TWEAK AS NEEDED. .LONG TERM... SMALL UPPER LEVEL DISTURBANCES AND WEAK FRONTAL PASSAGES WILL BE THE FOCUS IN THE LONG TERM. AN UPPER LEVEL RIDGE CONTINUES OVER THE WESTERN CONUS WHICH WILL TRANSITION TO MORE ZONAL FLOW BY THE END OF THE FCST PERIOD...ESPECIALLY OVER THE NORTHERN U.S. ANY UPPER LEVEL JET MAXES WILL STAY WELL TO THE NORTHEAST IN THE TROUGH. TUESDAY NIGHT LOOKS BEST FOR RAIN CHANCES WITH THE FIRST OF THE AFOREMENTIONED FRONTS MOVING SOUTH THROUGH THE PANHANDLE. MODELS CONTINUE TO DIFFER ON THE TIMING OF CONVECTIVE INITIATION BUT LOCATION WILL LIKELY OCCUR ALONG THE BOUNDARY DURING THE EARLY EVENING HOURS ON TUESDAY. THE NAM CONTINUES TO MOVE THE FRONT SLIGHTLY FASTER THAN THE GFS...SO THE CONVECTIVE INITIATION WILL DIFFER IN THE MODELS AS WELL. THE NEXT BOUNDARY TO AFFECT THE AREA IS PROGGED FOR THURSDAY NIGHT INTO FRIDAY MORNING. DEVELOPMENT OFF THE MOUNTAINS WILL BE POSSIBLE BUT A SHORTWAVE MOVING THROUGH THE PANHANDLES/WESTERN OKLAHOMA MAY PROVIDE FOR SOME CONVECTION FRIDAY EVENING. TOO MANY UNCERTAINTIES HAVE YIELDED ONLY SLIGHT CHANCE IN POPS THROUGHOUT THE WEEK PAST TOMORROW NIGHT. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 94 65 90 65 / 50 20 40 20 20 TULIA 66 94 66 92 66 / 30 20 40 20 20 PLAINVIEW 66 95 65 92 67 / 30 20 40 20 20 LEVELLAND 66 96 65 91 68 / 20 20 40 20 20 LUBBOCK 70 95 69 91 70 / 30 20 40 20 20 BROWNFIELD 69 97 68 92 70 / 20 20 30 20 20 CHILDRESS 73 95 71 92 72 / 30 20 40 20 30 SPUR 70 96 68 92 72 / 20 20 40 20 20 ASPERMONT 74 96 72 94 73 / 20 20 40 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Jul 9, 5:51 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CDT MON JUL 9 2007 TXZ021>044-101100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON THE HIGHER TERRAIN OF NEW MEXICO AND MOVE INTO THE CENTRAL AND NORTHERN PARTS OF THE REGION TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME STRONG WITH LOCALLY HEAVY RAINFALL THE MAIN THREAT. SOME LOCALIZED FLASH FLOODING MAY OCCUR ESPECIALLY OVER THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 9, 3:46 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT MON JUL 9 2007 TXZ023-092115- SWISHER TX- 346 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM ACROSS SWISHER COUNTY... AT 344 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF TULIA...MOVING SOUTHEAST AT 10 MPH. BRIEF...STRONG WIND GUSTS NEAR 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jul 9, 4:06 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 406 PM CDT MON JUL 9 2007 TXZ034-035-092130- LUBBOCK TX-HOCKLEY TX- 406 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM ACROSS SOUTHEAST HOCKLEY AND SOUTHWEST LUBBOCK COUNTIES... AT 400 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WOLFFORTH...OR ABOUT 15 MILES EAST OF LEVELLAND...MOVING SOUTH AT 5 MPH. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jul 9, 4:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 445 PM CDT MON JUL 9 2007 TXZ023-024-092215- SWISHER TX-BRISCOE TX- 445 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM ACROSS BRISCOE AND SWISHER COUNTIES... AT 436 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MACKENZIE RESERVOIR...OR ABOUT 11 MILES WEST OF SILVERTON...MOVING EAST AT 10 MPH. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
Special weather statement, Jul 9, 5:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 518 PM CDT MON JUL 9 2007 TXZ024-025-092245- BRISCOE TX-HALL TX- 518 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES... AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF LAKEVIEW...OR ABOUT 15 MILES NORTHEAST OF QUITAQUE...MOVING EAST AT 5 TO 10 MPH. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Special weather statement, Jul 9, 5:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CDT MON JUL 9 2007 TXZ021-092315- PARMER TX- 544 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM ACROSS NORTHERN PARMER COUNTY... AT 543 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF FRIONA...MOVING EAST AT 15 MPH. FRIONA IS IN THE PATH OF THIS STORM. SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jul 9, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 608 PM CDT MON JUL 9 2007 TXZ027-092345- BAILEY TX- 608 PM CDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING INTO NORTHWEST BAILEY COUNTY... AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE NEW MEXICO STATE LINE ABOUT 3 MILES WEST OF WEST CAMP. THIS STORM IS MOVING TO THE SOUTH-SOUTHEAST AT 25 MPH. THE COMMUNITY OF WEST CAMP IS IN THE PATH OF THIS STORM SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 43 min |
| Jul 9, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.